Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 92, NWS Corpus Christi, TX

July 4, 2007Bee County, Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 4, 2007, 11:04 AM CDT for Bee County, Goliad County, Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 11:04 AM CDT (16:04 UTC)
Expired
Jul 4, 2007, 2:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Bee County, TX, Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3369 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3369 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 041608
FFWCRP
TXC025-175-469-041900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1104 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS EXTENDED A

* FLASH FLOOD WARNING FOR...
  BEE COUNTY IN SOUTH TEXAS
  GOLIAD COUNTY IN SOUTH TEXAS
  VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 200 PM CDT

* AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED TWO TO FOUR INCHES OF RAIN HAS FALLEN THIS 
  MORNING OVER ALREADY SATURATED GROUND. ADDITIONAL AMOUNTS OF
  ONE-HALF TO UP TO TWO INCHES OF RAINFALL ARE EXPECTED EARLY THIS
  AFTERNOON. EVEN LOWER AMOUNTS OF ADDITIONAL RAINFALL MAY CAUSE NEW 
  LOCALIZED FLOODING.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN 
  THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  ADDITIONAL FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
  FLOODING
  INCLUDE...BEEVILLE...GOLIAD...PLACEDO...SKIDMORE...VICTORIA...  
  BERCLAIR...CHARCO...FANNIN...INEZ...MISSION VALLEY...NORMANNA
  AND NURSERY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2911 9698 2871 9665 2854 9715 2839 9738
      2813 9757 2818 9782 2865 9808

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:33 AM CDT, 31 minutes earlier.

Area forecast discussion, Jul 4, 10:33 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1033 AM CDT WED JUL 4 2007

.UPDATE...WIDESPREAD LIGHT RAIN CONTINUES ALONG AND EAST OF A LINE
FROM TILDEN TO CORPUS CHRISTI. WITH THE RAIN RECEIVED SO FAR
TODAY...CORPUS CHRISTI IS UP TO 12.14 INCHES FOR THE MONTH OF
JULY. TO PROVIDE SOME PERSPECTIVE...THIS BREAKS OUR OLD RECORD FOR
THE WETTEST JULY. THE PREVIOUS RECORD WAS 11.92 IN 1931 AND AGAIN
IN 1976. OBVIOUSLY...THIS IS ONLY THE FOURTH DAY OF THE
MONTH.

MAIN CONVECTION APPEARS TO BE ON A WEAK CONVERGENCE LINE FROM
LAREDO TO MATHIS TO ROCKPORT...THEN OFFSHORE SOUTH OF PORT
OCONNOR. MAIN IMMEDIATE TERM FORECAST QUESTION IS THE EXTENT OF
CONVECTION DEVELOPMENT OVER THE NORTHERN RIO GRANDE PLAINS.
CONVECTION IS SCATTERED IN NATURE AT THE MOMENT...BUT WILL FILL IN
THIS AFTERNOON AS THE UPPER DISTURBANCE DRIFTS SOUTH AND SOUTHWEST.

WILL CONTINUE SCEC OVER MARINE AREAS USING PREVIOUS REASONING.

&&

.PREV DISCUSSION... /ISSUED 443 AM CDT WED JUL 4 2007/

..EXCESSIVE RAINFALL EVENT FOR SOUTH TEXAS THROUGH THIS EVENING FOR
   JULY 4TH...

SHORT TERM (TODAY THROUGH TONIGHT)...CONVECTION CONTINUES TO
INCREASE IN COVERAGE AND INTENSITY EARLY THIS MORNING AS THE MID TO
UPPER LEVEL LOW DRIFTS SOUTHWEST INTO THE RIO GRANDE PLAINS. MODELS
ARE SIMILAR WITH KEEPING THE LOW NEAR LAREDO TONIGHT. VERY DEEP
MOISTURE IN PLACE WITH PRECIPITABLE WATER VALUES FROM 2.2 TO 2.5
INCHES. A SURFACE TROUGH AXIS IS LOCATED FROM NEAR PORT LAVACA TO
NORTH OF LAREDO. THE MODELS KEEP THIS SURFACE TO 85H TROUGH AXIS IN
PLACE OVER THE BRUSH COUNTRY THROUGH TONIGHT. EXPECT NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TO OCCUR OVER SOUTH TEXAS
THROUGH TONIGHT. THE BRUNT OF THE HEAVY RAIN ACTIVITY MAY SHIFT
TOWARD THE LOW CENTER LATER TONIGHT AND AWAY FROM THE COAST LATE
THIS EVENING. EXTENDED THE FLASH FLOOD WATCH FOR THE ENTIRE AREA
THROUGH TONIGHT. RAIN AMOUNTS OF 2 TO 5 INCHES WILL BE COMMON WITH
MAXIMUM RAIN AMOUNTS UP TO 12 INCHES POSSIBLE ESPECIALLY OVER THE
BRUSH COUNTRY THROUGH TONIGHT.

AVIATION...MVFR CEILINGS WILL BE PREVALENT OVER THE REGION WITH
IFR/LIFR CONDITIONS IN NUMEROUS TO WIDESPREAD SHOWERS AND T-STORMS
THROUGH TONIGHT.

MARINE...SCATTERED TO NUMEROUS SHOWERS AND T-STORMS WILL AFFECT
THE COASTAL WATERS THROUGH THIS EVENING. WINDS WILL REMAIN IN THE
SCEC RANGE THROUGH TONIGHT MAINLY OVER THE GULF WATERS.

LONG TERM (THURSDAY THROUGH TUESDAY)...WET CONDITIONS ARE EXPECTED
TO PERSIST INTO THURSDAY WITH THE UPPER LOW CONTINUING TO SPIN
ACROSS S TX...BUT IS EXPECTED TO BEGIN SHIFTING NW. IN
ADDITION...THE LOW LEVEL CONVERGENCE IS PROGD TO BE ACROSS THE
INLAND AREAS THEREFORE THE BEST FOCUS FOR PRECIP WILL SHIFT FARTHER
WEST ON THU. THE RIDGE IS PROGD TO BEGIN TAKING CONTROL FROM THE E
THRU FRI WITH DRIER MID/UPPER LEVELS FILTERING ACROSS THE REGION.
THE LATEST MODEL RUNS ARE SLIGHTLY WETTER THRU THE WEEKEND EVEN WITH
THE RIDGE BLDG IN FROM THE E...MAINLY DUE TO THE UPPER LOW REMAINING
AN INFLUENCE AS IT SPINS ACROSS W TX AND NOT AS FAR WEST AS PREVIOUS
RUNS ADVERTISED. AM EXPECTING MAINLY AFTERNOON SEA BREEZE DRIVEN SCT
SHRAS AND TSRAS ON FRI AND ISOL THRU THE WEEKEND AND INTO NEXT
WEEK. SFC WINDS ALSO DO NOT LOOK AS STRONG ON THU AS ONLY A WEAK SFC
TROF IS FCST TO DVLP ACROSS MEX. GENERALLY A WEAK TO MOD ONSHORE
FLOW WILL PERSIST THRU THE PERIOD ALONG WITH A GRADUAL WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    83  76  88  76  90  /  90  70  50  20  20
VICTORIA          83  75  87  74  90  /  90  70  60  20  30
LAREDO            87  74  93  76  97  /  90  90  60  40  30
ALICE             84  75  88  75  92  /  90  90  60  20  30
ROCKPORT          82  77  87  77  90  /  90  60  40  20  20
COTULLA           85  72  88  73  93  /  90  90  70  40  30
KINGSVILLE        84  76  88  75  91  /  90  80  50  20  20
NAVY CORPUS       83  78  87  78  89  /  90  60  40  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

JV/71...SHORT TERM
TM/95...LONG TERM
Hazardous weather outlook, Jul 4, 5:46 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT WED JUL 4 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-042215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE RIO GRANDE
PLAINS COMBINED WITH AN EXTREMELY MOIST AIRMASS WILL LEAD TO
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. RAIN AMOUNTS OF
2 TO 5 INCHES WILL BE COMMON ACROSS SOUTH TEXAS WITH LOCAL MAXIMUM
AMOUNTS UP TO 12 INCHES THROUGH TONIGHT. DUE TO SATURATED GROUNDS
FROM PREVIOUS RAINS...FLOODING IS LIKELY TO OCCUR WITH ANY
ADDITIONAL HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF SOUTH TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAIN ACROSS
ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING
PROBLEMS THROUGH THURSDAY. ADDITIONAL RAIN AMOUNTS OF 2 TO 5 INCHES
WILL BE LIKELY ACROSS THE REGION THROUGH THURSDAY.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ON FRIDAY...ISOLATED SATURDAY THROUGH TUESDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

In the hours before

Local storm report, Jul 4, 7:31 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
731 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      REFUGIO                 28.31N 97.28W
07/04/2007                   REFUGIO            TX   LAW ENFORCEMENT

            WATER COVERING HIGHWAY 77 NORTH INTO REFUGIO

0730 AM     FLASH FLOOD      TIVOLI                  28.43N 96.88W
07/04/2007                   REFUGIO            TX   LAW ENFORCEMENT

            HIGHWAY 239 INTO TIVOLI IS IMPASSABLE

&&

NH
Local storm report, Jul 4, 7:58 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/04/2007                   NUECES             TX   LAW ENFORCEMENT

            FLASH FLOODING ACROSS THE CITY WITH SEVERAL STALLED CARS

0720 AM     FLASH FLOOD      10 NW CORPUS CHRISTI    27.81N 97.41W
07/04/2007                   NUECES             TX   LAW ENFORCEMENT

            INTERSTATE 37 AND CORN PRODUCTS IS COVERED WITH SEVERAL
            FEET OF WATER

0720 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/04/2007                   NUECES             TX   LAW ENFORCEMENT

            CASTORES AND FARM TO MARKET ROAD 358 COVERED WITH TWO
            FEET OF WATER

&&

NH
Local storm report, Jul 4, 7:58 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/04/2007                   NUECES             TX   LAW ENFORCEMENT

            FLASH FLOODING ACROSS THE CITY WITH SEVERAL STALLED CARS

0720 AM     FLASH FLOOD      10 NW CORPUS CHRISTI    27.81N 97.41W
07/04/2007                   NUECES             TX   LAW ENFORCEMENT

            INTERSTATE 37 AND CORN PRODUCTS IS COVERED WITH SEVERAL
            FEET OF WATER

0720 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
07/04/2007                   NUECES             TX   LAW ENFORCEMENT

            KOSTORYZ RD. AT S.P.I.D. COVERED WITH TWO FEET OF WATER

&&

NH
Local storm report, Jul 4, 9:07 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
907 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     TSTM WND DMG     2 SE TAFT               27.96N 97.37W
07/04/2007                   SAN PATRICIO       TX   LAW ENFORCEMENT

            LARGE TREE OVER HIGHWAY 631 JUST SOUTHEAST OF TAFT. WATER
            ALSO COVERING SOME COUNTY ROADS

&&

NH
Local storm report, Jul 4, 10:04 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1004 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     FLASH FLOOD      10 NE TILDEN            28.55N 98.43W
07/04/2007                   MCMULLEN           TX   LAW ENFORCEMENT

            HIGHWAY 99 FROM TILDEN NORTHEAST TO THE LIVE OAK COUNTY
            BORDER IS CLOSED

1002 AM     FLASH FLOOD      20 S TILDEN             28.16N 98.54W
07/04/2007                   MCMULLEN           TX   LAW ENFORCEMENT

            MANY OF THE FARM TO MARKET ROADS IN SOUTH MCMULLEN COUNTY
            ARE UNDER WATER

&&

NH
Local storm report, Jul 4, 10:09 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1009 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     FLASH FLOOD      WHITSETT                28.62N 98.28W
07/04/2007                   LIVE OAK           TX   LAW ENFORCEMENT

            HIGHWAY 99 AT WHITSETT IS UNDER WATER

&&

NH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:26 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 4, 4:12 AM CDTFlash Flood WarningCRPCalhoun, Refugio2 hr
Jul 4, 5:27 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 4, 6:02 AM CDTMarine Weather StatementCRP3 hr
Jul 4, 6:10 AM CDTFlash Flood WarningCRPCalhoun, Refugio3 hr
Jul 4, 6:25 AM CDTFlash Flood WarningCRPBee, Kleberg, Nueces, San Patricio2 hr
Jul 4, 6:25 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Jul 4, 6:53 AM CDTSpecial Marine WarningCRP3 hr
Jul 4, 7:03 AM CDTFlash Flood WarningCRPGoliad, Victoria4 hr
Jul 4, 7:19 AM CDTFlash Flood WarningCRPLive Oak, McMullen116 min
Jul 4, 7:36 AM CDTFlash Flood WarningCRPAransas3 hr
Jul 4, 7:42 AM CDTRiver Flood WarningCRPRefugio20 hr
Jul 4, 7:51 AM CDTFlash Flood WarningCRPLa Salle114 min
Jul 4, 8:14 AM CDTFlash Flood WarningCRPBee, Nueces, San Patricio3 hr
Jul 4, 9:05 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr
Jul 4, 9:12 AM CDTSpecial Marine WarningCRP63 min
Jul 4, 9:23 AM CDTRiver Flood WarningCRPLive Oak, McMullen49 hr
Jul 4, 9:23 AM CDTRiver Flood WarningCRPLive Oak69 hr
Jul 4, 9:28 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio21 hr
Jul 4, 1:43 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria45 hr
Jul 4, 5:27 PM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
Jul 4, 6:51 PM CDTRiver Flood WarningCRPCalhoun, Victoria45 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.